Many questions torment Alain Dintu and his partner Sanah Crouche, whose infant died on Monday, February 26, at Victoria Hospital. What did their six-day-old baby die of? Could this be due to the substance that was given to her by injection and which, according to the mother, did not look the same as the one used the previous days? Or did he die because he did not burp, as the nursing staff allegedly told them? And how to explain that another seven-day-old baby is between life and death at the Neonatal Intensive Care Unit after he has, according to Alain Dintu and Sanah Crouche, received the same injection.
We will have to wait until the end of the investigation opened by the Ministry of Health to have some answers. The communications manager says this matter is taken very seriously. He said he was waiting for a report from the management of Victoria Hospital.
Parents, them, do not budge: they cry to medical negligence. They also lodged a complaint with the hospital police station. And they plan to take legal action against the hospital. They hammer home that the product that was used on Monday for the injection of their baby, who had been on antibiotics since birth, would not be the same as that administered the previous days. The substance used previously was, they said, a clear liquid, while the one given to their baby on Monday was milky white.
The fact that another baby is between life and death after having, according to them, received the same injection as their child would only confirm their doubts as to the nature of the substance used. Sanah Crouche, who we met on Monday, brushes aside claims the baby died because he didn’t burp. “Mo baba ti byen avan fer sa pikir-la. Aster-la linn mor e zot pe dir mwa akoz mo pann shot gas after kinn donn li bwar ”, explains the mother who had given birth by caesarean on February 21.
She specifies that in her capacity as babysitter, she specifies that she is not a novice in taking care of a baby. “If I didn’t burp my child after giving him a drink, what about the other mom whose baby had the same symptoms as mine?” Does that mean she couldn’t do it either? »She quips.
The mother of the other child who allegedly received the same injection is worried. She hopes her baby will be okay.